MAUDE Adverse Event Report: MAKO SURGICAL CORP. X3 TRIATHLON CS INSERT #3 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

MAKO SURGICAL CORP. X3 TRIATHLON CS INSERT #3 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-313
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
In response to follow-up, medical records were provided which indicate the patient had a left knee aspiration on (b)(6) 2019.As noted: ".She has noticed that the area in the back of her knee has 'swelled up again.'.An 18 gauge needle was used to aspirate 90cc of sanguineous fluid from the popliteal space.".
 
Additional Manufacturer Narrative
Reported event: an event regarding rom and patient factors involving triathlon insert was reported.The event was confirmed via medical review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant stated that: no examination of explanted component and no immediate post-operative left total knee arthroplasty x-rays or dated serial images prior to an eleven year post-operative x-ray prior to the revision surgery are available.Other than ¿significant wear of the poly insert¿ the event descriptions of the four pi¿s are confirmed by the medical record review.Without serial x-rays and examination of the explanted components it is not possible to determine the possible causation of this late term clinical event, but there is no evidence that factors associated with implant design and materials were responsible for this clinical situation.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 1 other similar events for the reported lot.Conclusion: a review of the provided medical records and/or x-rays by a clinical consultant stated that: no examination of explanted component and no immediate post-operative left total knee arthroplasty x-rays or dated serial images prior to an eleven year post-operative x-ray prior to the revision surgery are available.Other than ¿significant wear of the poly insert¿ the event descriptions of the four pi¿s are confirmed by the medical record review.Without serial x-rays and examination of the explanted components it is not possible to determine the possible causation of this late term clinical event, but there is no evidence that factors associated with implant design and materials were responsible for this clinical situation.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #3 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10161523
Report Number0002249697-2020-01200
Device Sequence Number3045422
Product Code MBH
UDI-Device Identifier07613327045741
UDI-Public07613327045741
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Model Number5531-G-313
Device Catalogue Number5531G313
Device Lot NumberLBE055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight74